My daughter has been having some type of blackouts where
she has a funny smell and cannot recall what happens for abot 3/4 minutes. The hospital are carrying out tests and have suggested TLE. I believe it could be stress related as she is 17 studying for ALevels etc. If it is TLE what are the treatments?
Stress would certainly increase her chances of having seizures.
If it is TLE, I'm not sure how the treatments would be different from epilepsy involving other areas of the brain, except that anti-seizure medications are less likely to be effective. I think what distinguishes TLE are the types of reactions during seizures.
Choose your specialist and you choose your disease.
The Westminster Review, 18 May (1908)
Sorry to hear your daughter has TLE. I can only tell you how I have been medicated. I started having siezures from about 8 years old, but was never diagnosed with epilepsy (probably because I didn't have full siezures, just blank expression and gone for a moment). they seemed to subside for quite a few years, which I am told is not uncommon. At about 44 years old they came back, they were different, because now they made my left arm hurt and I felt sick, I would then slump to the ground, but not go into a full siezure. This only lasted a few minutes, but it left me tired. The spells would start by a smell, a sound familiar to me, at the time, but not after. Light flickering through trees etc.
I had an eeg, which showed my left temporal lobe was the culprit, but they couldn't rule out the right either. I had a cat scan which showed nothing! Anyway I was given Carbamzapine, which seemed to work, but made me feel ill, so I asked for another medication and was given Lamictal, which is great, and am still on these now 10 years later. Having TLE did not affect my working life while young, I went to college for engineering, and got a distinction, so don't let anyone tell you having TLE means we aren't smart! Obviously because of the environment I was working in, meant it wasn't safe for me to carry on, so I moved on. Anyway I've bored you enough. I hope all goes well for your daughter.
I was diagnosed with right TLE at the age of 17 after having my EEG done, and prescribed tegretol max mgs.. for a few yrs. Eventhough time went by and I trieds defferent meds, meds were not helping and i continued to have seizures, so more exams revealed I had mesial sclerosis (dead brain tissue) so my only option was to undergo brain surgery which I had almost 2 yrs ago, I been free since.. Patients with TLE are started with meds wich tends to help most, depending on the type of seizures, the neurologist will prescribe the meds and dozes will be adjusted until conrol of seizures has been reached. If for whatever reason seizure control is not found, they will preform more test, EEgs, MRIs and other until specific cause is found like in my case.. Lets hope meds is all she will need and she feels better... I wish you all the best...
Not that this is the case with everyone,but,pay attention to if
the seizures come around time of her menses,if it does let the
doctors know.I have always had TLE,but,in my case it was also
called catamenial epilepsy.Believe it or not,I had seizures for 22
years until my ex realised my seizures always came right before
or after that time of the month,my parents nor I never picked up
on that,that is why I say pay attention to her when they happen.
Good-luck,they should be able to find a medicine or 2 that will work
well for her as they do with most,unlike me.
HI, I also have TLE usually I get a rising feeling in my stomach similar to a rollercoaster, then I blank out. I'm told that I repeat the same words over and over and then I'm confused for about 30 minutes. Like your daughter I didn't start having them until I was 17. The medications I'm taking are 1200mg Tegretol and 2500mg Keppra. I still have seizures but only 1 or 2/year. I hope your daughter finds the right combination of drugs to control her seizures. I've heard that TLE is harder to control than Tonic Clonic seizures, good luck.
I am currently only on Dilantin. However, my Dilantin was made by a different company. While I have been taking the same amount as previously, my blood levels were definitely lower. This created unfortunate problems for me. I do not consume alcohol of any kind or take calcium pills prior to two hours after taking my Dilantin. That can have negative impact on drug levels. Since going back to what I believe is the original drug, my blood levels are back to a consistant and desirable level.
I would definitely appreciate knowledge of any other persons having the same experience. I believe that others have experienced lower drug levels as well. Please advise if such is the case.
I was on a generic dilantin (cannot remember what company off hand) but I do recall it was a capsule that was purple and white. I had unstable levels with that companies version of phenytoin (generic dilantin). I was brought to the emergency room 3 times due to low levels and pumped up with large doses ranging from 1800mg to 2200mg my means of IV to raise the levels in my system.
My doctor changed my script to Brand Name Only and that fixed the problem.
I found out that generic had a solid pill inside the capsul. A few years back Dilantin Brand Name changed their pill from powder inside the 100mg capsule to a different form. No longer being on it I cannot comment on how it works.
Hope my past encounters with generic dilantin help you.